What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 7, 5:35 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 7, 5:35 AM CST, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
535 AM CST Tue Feb 7 2017
.UPDATE...
Issued at 535 AM CST Tue Feb 7 2017
Updated the AVIATION discussion for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 216 AM CST Tue Feb 7 2017
Above average confidence in the short term due to better model
agreement despite multiple chances for precipitation.
At the time of this writing, a NW-SE oriented warm front associated
with a system over the plains had just lifted to the north and east
of our CWA. Short wave energy moving northeast out of the plains
will tap into an axis of moist unstable air in place over the area
and produce showers and thunderstorms that will spread northeastward
through the morning hours. Given the amount of instability, wind
fields, mid level lapse rates, etc etc a few storms could become
severe with large hail being the primary hazard. Damaging wind gusts
as well as a weak tornado or two are not out of the question either.
As the morning wears on, the aforementioned system will push/pull a
cold front toward the region that is forecast to reach the western
sections of our CWA around midday and clear the southeast sections
around 9 PM. The airmass ahead of the front will remain unstable and
volatile mainly through the morning hours so the threat of severe
storms should wind down somewhere in the midday to early afternoon
hours. As we get into the 6 AM through midday time frame the primary
storm hazards should evolve from large hail to damaging winds as
well as the possibility of a weak tornado or two. Coverage of
showers and storms will gradually diminish from the west during the
afternoon and evening hours with the passage of the front.
Wednesday afternoon and evening our CWA may be affected by two
weather systems/scenarios. A short wave moving through the broad
cyclonic flow aloft may produce light precipitation across our far
northern counties, while light overrunning precipitation may develop
over the southeast sections due to the aforementioned frontal
boundary becoming quasi-stationary just south and east of our area.
Models are showing precipitation from these two systems merging/
coming together over the eastern sections of the CWA.
High pressure will then begin to overspread the region bringing in
cooler and drier air that will prevail through the end of the
period.
Temperatures through Wednesday will be well above normal, then drop
back to near normal or slightly below normal through the rest of the
period.
.LONG TERM...(Friday through Monday)
Issued at 216 AM CST Tue Feb 7 2017
Medium confidence in the extended.
Surface high pressure will be in control of the weather Friday.
It will be centered over eastern KY Friday morning and move off the
east coast by Saturday morning. Circulation around the high will
place a southerly flow over our area. This will result in much above
normal temperatures. As a matter of fact we will stay much above
normal through the extended portion of the forecast. Most areas will
even stay above freezing through the extended. We will have a cold
front move through Sunday. Warm air advection showers may develop
ahead of the approaching cold front on Saturday and Saturday night
but would expect them to be light with little impact if any. There
are some signs of weak instability Saturday night but will hold off
on thunder mention at this point. It looks to be dry again by Monday
morning with high pressure once again building into the region.
&&
.AVIATION...
Issued at 535 AM CST Tue Feb 7 2017
MVFR cigs early in the period, even in rain showers. Some
possibly strong thunderstorm activity will be around this morning,
especially south and east of the Ohio River. Strong southerly low
level winds aloft will result in some surface gusts to 25 knots
through most of the day. This morning cigs/vsbys should continue
to improve from the west as well as the ending of SHRA/TSRA. By
nightfall gusty winds are expected to veer to the west and subside
to AOB 10 knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM/AVIATION...JP
LONG TERM...KH
Hazardous weather outlook, Feb 7, 3:09 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CST TUE FEB 7 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
309 AM CST TUE FEB 7 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS, SOUTHWEST INDIANA, WESTERN KENTUCKY, AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW STORMS
COULD BECOME SEVERE MAINLY THIS MORNING WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY HAZARDS...HOWEVER A WEAK TORNADO
OR TWO IS NOT OUT OF THE QUESTION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED EARLY THIS MORNING FOR MOST OF
SOUTHEAST MISSOURI.
JP
In the hours before
Special weather statement, Feb 7, 2:41 AM CST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
241 AM CST TUE FEB 7 2017
MOZ100-107>109-070930-
Butler MO-Carter MO-Wayne MO-Ripley MO-
241 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...NORTHERN
RIPLEY...SOUTH CENTRAL WAYNE AND NORTHWESTERN BUTLER COUNTIES UNTIL
330 AM CST...
At 240 AM CST, Doppler radar was tracking a strong thunderstorm near
Handy, or 11 miles northwest of Doniphan, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ellsinore, Williamsville, Budapest, Hendrickson, Hunter, Milltown,
Brush Arbor and Grandin.
A severe thunderstorm watch remains in effect until 500 AM CST for
southeastern Missouri.
LAT...LON 3682 9107 3705 9047 3683 9035 3664 9102
TIME...MOT...LOC 0840Z 245DEG 41KT 3674 9097
DRS
Special weather statement, Feb 7, 2:43 AM CST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
243 AM CST TUE FEB 7 2017
KYZ006-008-009-070930-
Marshall KY-Calloway KY-Graves KY-
243 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLOWAY...SOUTHEASTERN
MARSHALL AND SOUTHEASTERN GRAVES COUNTIES UNTIL 330 AM CST...
At 243 AM CST, Doppler radar was tracking a strong thunderstorm near
Sedalia, or 10 miles west of Murray, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murray, Lynnville, Hardin, Kirksey and Harris Grove.
LAT...LON 3657 8867 3691 8825 3667 8810 3650 8862
3650 8865
TIME...MOT...LOC 0843Z 232DEG 26KT 3663 8850
DRSLocal storm report, Feb 7, 3:15 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL GRANDIN 36.83N 90.82W
02/07/2017 E0.25 INCH CARTER MO TRAINED SPOTTER
PEA SIZED HAIL COVERING PORCH OF HOUSE IN GRANDIN. LOOKS
LIKE IT SNOWED.
&&
SPLocal storm report, Feb 7, 3:20 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM HAIL 2 N HOPKINSVILLE 36.88N 87.49W
02/07/2017 E0.25 INCH CHRISTIAN KY TRAINED SPOTTER
&&
JIMPSpecial weather statement, Feb 7, 3:44 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
344 AM CST TUE FEB 7 2017
MOZ086-087-110-111-071015-
Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO-
344 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOLLINGER...
NORTHWESTERN SCOTT...SOUTHWESTERN CAPE GIRARDEAU AND NORTHEASTERN
STODDARD COUNTIES UNTIL 415 AM CST...
At 344 AM CST, Doppler radar was tracking a strong thunderstorm near
Advance, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chaffee, Advance, Oran, Delta, Whitewater, Zalma and Allenville.
A severe thunderstorm watch remains in effect until 500 AM CST for
southeastern Missouri.
LAT...LON 3702 9004 3715 9008 3728 8970 3707 8960
TIME...MOT...LOC 0944Z 250DEG 39KT 3708 9002
DRS
Special weather statement, Feb 7, 7:17 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
717 AM CST TUE FEB 7 2017
KYZ012-017-021-022-071400-
Muhlenberg KY-Todd KY-Christian KY-Trigg KY-
717 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR TRIGG...CHRISTIAN...TODD
AND MUHLENBERG...
At 715 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles south of Canton, or 12 miles northwest of Dover, moving
northeast at 55 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Hopkinsville, Oak Grove, Central City, Greenville, Cadiz, Elkton,
Fort Campbell North, Guthrie, Pembroke, Crofton, Powderly, Graham,
Dunmor, Weir, Drakesboro, Trenton, South Carrollton, Lafayette,
Linton and Allensville.
LAT...LON 3706 8705 3665 8707 3665 8776 3670 8806
3713 8749 3713 8737 3716 8736 3716 8734
3719 8731 3720 8733 3723 8736 3740 8713
3735 8712 3734 8714 3731 8712 3734 8703
3708 8691
TIME...MOT...LOC 1315Z 240DEG 49KT 3664 8795
KH